MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534340
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex rx biliary stent was implanted in the common bile duct for bile drainage during an endoscopic retrograde biliary drainage (erbd) procedure performed on (b)(6) 2024.During the procedure, the black guide catheter was detached.The stent was successfully implanted, and the procedure was completed.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was in the delivery system during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." the physician did not follow the steps cited in the ifu.It was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the advanix biliary stent with naviflex rx delivery system instructions for use (ifu), "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the user did not follow the ifu.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blocks d4 (lot number and expiration date) and h4 (device manufacture date) have been updated based on the additional information received on september 3, 2024.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: the advanix-naviflex delivery system was received for analysis.Visual examination of the returned device found the guide catheter detached was kinked and detached, the push catheter suture hole was torn, and the pull wire was bent.A media inspection was performed, and it was found that the guide catheter was detached and kined.No other damages were noted to the delivery system.The reported events of guide catheter break, guide catheter kinked, and device use of device issue - user error were confirmed.Taking all available information into consideration, the investigation concluded that the reported events and observed problems were likely due to factors encountered during the procedure.It is possible that the excessive force applied when trying to deploy the stent made the push catheter suture hole torn, limited the performance of the device and contributed to the reported event and observed problems.Additionally, a product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the guidewire was inside the delivery system during the attempted deployment and the orange sleeve wasn't used as the ifu states "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." and "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the physician did not follow the steps cited in the instruction for use (ifu); therefore, a review and analysis of all available information indicated that the most probable cause is failure to follow instructions.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19562909
Report Number3005099803-2024-02877
Device Sequence Number7680825
Product Code FGE
UDI-Device Identifier08714729787433
UDI-Public08714729787433
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Model NumberM00534340
Device Catalogue Number3434
Device Lot Number0032750531
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer09/03/2024
10/01/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date09/24/2024
10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown